Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 7, NWS Nashville, TN

March 14, 2019Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 14, 2019, 1:39 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 1:39 PM CDT (18:39 UTC)
Expired
Mar 14, 2019, 2:30 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 12:11 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
695 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WUUS54 KOHX 141839
SVROHX
TNC099-181-141930-
/O.NEW.KOHX.SV.W.0007.190314T1839Z-190314T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
139 PM CDT Thu Mar 14 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wayne County in Middle Tennessee...
  Lawrence County in Middle Tennessee...

* Until 230 PM CDT.

* At 138 PM CDT, a severe thunderstorm was located near Cypress Inn, 
  or 13 miles north of Florence, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lawrenceburg, Loretto, St. Joseph, Ethridge, Leoma, Westpoint, Iron
  City and Cypress Inn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3501 8788 3502 8787 3538 8735 3523 8722
      3513 8722 3500 8748
TIME...MOT...LOC 1838Z 234DEG 36KT 3499 8775 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
3 follow-up statements
853 
WWUS54 KOHX 141858
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
158 PM CDT Thu Mar 14 2019

TNC181-141908-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Wayne TN-
158 PM CDT Thu Mar 14 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

LAT...LON 3504 8758 3506 8759 3514 8759 3516 8757
      3522 8758 3538 8735 3523 8722 3513 8722
TIME...MOT...LOC 1858Z 237DEG 34KT 3509 8755 

$$

TNC099-141930-
/O.CON.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
158 PM CDT Thu Mar 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL LAWRENCE COUNTY...

At 158 PM CDT, a severe thunderstorm was located near Westpoint, or 
16 miles southwest of Lawrenceburg, moving northeast at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrenceburg, Loretto, Ethridge, Leoma and Westpoint. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3504 8758 3506 8759 3514 8759 3516 8757
      3522 8758 3538 8735 3523 8722 3513 8722
TIME...MOT...LOC 1858Z 237DEG 34KT 3509 8755 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
385 
WWUS54 KOHX 141910
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
210 PM CDT Thu Mar 14 2019

TNC099-141930-
/O.CON.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
210 PM CDT Thu Mar 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL LAWRENCE COUNTY...

At 209 PM CDT, a severe thunderstorm was located 3 miles north of 
Loretto, or 7 miles southwest of Lawrenceburg, moving northeast at 
40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrenceburg, Ethridge and Leoma. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 8735 3523 8722 3513 8722 3510 8747
      3525 8753
TIME...MOT...LOC 1909Z 234DEG 36KT 3516 8743 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Shamburger
395 
WWUS54 KOHX 141921
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
221 PM CDT Thu Mar 14 2019

TNC099-141931-
/O.EXP.KOHX.SV.W.0007.000000T0000Z-190314T1930Z/
Lawrence TN-
221 PM CDT Thu Mar 14 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY WILL
EXPIRE AT 230 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Nashville.

LAT...LON 3538 8735 3523 8722 3513 8722 3510 8747
      3525 8753
TIME...MOT...LOC 1921Z 234DEG 36KT 3523 8731 

$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 12:50 PM CDT, 49 minutes earlier.

Area forecast discussion, Mar 14, 12:50 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1250 PM CDT Thu Mar 14 2019

.DISCUSSION...

Updated suite of forecast products for tornado watch number
25 until 7 PM CDT. Tweaked hrly temp, dewpoint, and wind
speed/direction grids. Remainder of forecast continues to
be on track.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...A highly-sheared, marginally unstable
environment is in place across Middle Tennessee this afternoon
with storms upstream already intensifying. Convection will move
across the mid state during the afternoon and is expected to exit
the Cumberland Plateau by early this evening. Low-level wind shear
is also a concern with an 850 mb jet of 50-60 kt in place. Look
for winds to gradually shift around to the west later tonight as a
cold front pushes through.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      44  53  32  54  31 /  50   0   0   0   0
Clarksville    41  50  31  51  30 /  10   0   0   0   0
Crossville     46  54  30  48  28 /  90  10   0   0   0
Columbia       43  53  31  53  30 /  50   0   0   0   0
Lawrenceburg   45  54  32  52  30 /  70   0   0   0   0
Waverly        41  51  32  52  31 /  10   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Friday for Cannon-Clay-Coffee-
Cumberland-De Kalb-Fentress-Grundy-Jackson-Overton-Pickett-
Putnam-Smith-Van Buren-Warren-White.

Wind Advisory until 7 PM CDT this evening for Bedford-Cheatham-
Davidson-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Macon-Marshall-Maury-Montgomery-Perry-Robertson-Rutherford-
Stewart-Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........08
Hazardous weather outlook, Mar 14, 12:46 PM CDT, 53 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1246 PM CDT Thu Mar 14 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-151015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1246 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

An enhanced risk for severe thunderstorms is in place for this
afternoon and evening for almost all of the mid state, except
for a slight risk for areas across the higher elevations of
the Upper Cumberland Region. Damaging straight line winds will
be the main threat, with isolated tornadoes and isolated large
hail possible.

Strong sustained winds of 15 to 25 mph with gusts to around
40 mph will be possible through the afternoon hours across the
entire mid state region, and will continue to be possible across
the Cumberland Plateau Region through the evening hours.

Expect rivers to flow at high levels through tonight.
Additional rainfall through tonight may have an adverse impact
on rivers and streams across the mid state.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Expect rivers to flow at high levels for the next several days
with gradual decreases.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this afternoon and evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

31

In the hours before

Special weather statement, Mar 14, 1:18 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
118 PM CDT Thu Mar 14 2019

TNZ057-141845-
Hickman TN-
118 PM CDT Thu Mar 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HICKMAN COUNTY UNTIL 145
PM CDT...

At 117 PM CDT, Doppler radar was tracking a strong, rotating
thunderstorm with 9 miles southwest of Centerville, moving northeast
at 50 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 PM CDT for Middle
Tennessee.

LAT...LON 3597 8737 3594 8720 3577 8723 3563 8747
      3566 8757 3564 8764 3570 8769
TIME...MOT...LOC 1817Z 229DEG 42KT 3570 8757

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:44 PM CDTSevere Thunderstorm WarningOHXWayne46 min
Mar 14, 1:18 PM CDTSpecial Weather StatementOHXHickman27 min
Mar 14, 2:35 PM CDTSpecial Weather StatementOHXWilliamson25 min
Mar 14, 2:39 PM CDTSpecial Weather StatementOHXSumner36 min
Mar 14, 2:40 PM CDTSpecial Weather StatementOHXMarshall35 min
Mar 14, 3:00 PM CDTSpecial Weather StatementOHXWilson30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.